Archive | November 2014

Low Testosterone & Obesity

If you have low testosterone levels it may very well be because you are overweight.

You might not think that the 2 things would be linked, but they in fact are. Check our the article from NPR.

It is in fact a top indicator of men with Low T. That is, if a guy has Low T , chances are he is obese.

But why is this so? The fatty tissue in our body and particularly in our abdominal region, well turn any testosterone into estradiol. This is the female hormone. So not only are you losing testosterone, you are gaining female hormones. Probably not what you were looking for, right?

Can losing weight help bring back testosterone levels? You bet. In fact, one study on men who had bariatric surgery found that when their weight dropped, their testosterone increased. This is very good news! Well, unless you have no intentions of losing the extra weight.

The only real way to know if you suffer from low testosterone is by a test from your doctor. You may have symptoms such as: fatigue, less interest in sex, weight gain, loss of muscle mass, etc. But the only way to know for sure is via a blood test.

Make sure you know about this blood test though. Don’t have your doctor test your levels in the middle of the afternoon and give you results.

Why is this? Did you know that your testosterone levels are the highest in the morning? Actually, they are highest between 8 am – 10 am.

So if your doctor tests you at 3 pm and says you have low testosterone, I would request a follow up test in the morning hours.

In fact, no matter what you should have 2 tests to confirm results since these levels fluctuate so much.

As a matter of fact, testosterone is a hormone that goes high to low more so than any other hormone. So to take one value and diagnose is not truly accurate.

Keep informed and you are always better off!

Here is a video that talks about how testosterone supplements can help obese men lose weight.

Depo-Testosterone

Depo-Testosterone are simply testosterone shots. Men take them to deal with reduced levels of the hormone testosterone. Occasionally an adolescent boy might have his puberty delayed and he may gain from such injections. Some other times to utilize these shots may be if a male struggles with erectile dysfunction or other hormonal imbalances.

Remarkably enough it has also been prescribed to ladies as one alternative for treating breast cancer cells that have actually spread through her body.

What about any side effects?

Usual side effects of the hormone injections consist of nausea and stomach upset, throwing up, headache, increased/decreased libido, oily skin and acne breakouts, hair thinning, and discomfort at the shot location.

The dose for a Depo-Testosterone Injection will be calculated based upon the age of the individual, their sex, and the particular diagnosis given by the doctor.

Your physician will certainly tell you to contact him or her if you have any complications after having the injection. Some things that might be concerning are: swelling (especially of the face and neck), rapid weight gain, hives (or other serious hypersensitive skin response), increased peeing, jaundice (yellowing of the eyes or the skin), an unpleasant, raised, or ongoing erection that does not go away, problems with breathing, harsh nausea and throwing up, and belly discomfort, amplified thirstiness, memory loss or disorientation, and a drastic loss of desire for food.

Ladies that have actually been prescribed testosterone treatments can end up having solid male attributes. These attributes might be permanent with continued testosterone therapy.

Your shot-of-testosterone_optdoctor will also want to speak with you if you experience any of the following: unexpected start of acne (when it was not an issue prior to hand), male pattern hair loss, modifications in menstruations, hair growth on the chin or on the breast, a boost or a reduction in libido, and an enhancement of the clitoris.

If these aren’t bad enough, here are some other adverse effects that a person might experience: sadness, anxiousness, migraines.

Listed above is in no way a thorough selection of every one of the negative effects and you may experience others.

Mention to your medical professional if you experience anything strange or bothering. Testosterone shots need to come with the direct supervision of your healthcare professional.